MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/07/2021
Type of Reportable Event Death
Event or Problem Description
After atherectomy and balloon dilatation a perforation had occurred in the mid lad.The pk papyrus covered stent system was selected for treatment, but the stent failed to seal the whole perforation.The code status changed to dnr (do not resuscitate).The patient passed away the same day.The hospital stated that this a procedure-related complication and not device related.They have been unwilling to provide any further details.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the stent cover is performed.Based on the provided documentation and the conducted review no device deficiency or manufacturing related root cause for the reported potentially insufficient sealing of the perforation could be identified.The information provided in the pk papyrus device registration form stated that there was no device- but a procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13703547
Report Number1028232-2022-01127
Device Sequence Number20423577
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public07640130447165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03216395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age83 YR
Patient SexFemale